MAUDE Adverse Event Report: MENTOR WORLDWIDE LLC MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR WORLDWIDE LLC MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TMPX325
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a female who underwent an unknown breast surgery with a mentor memorygel xtra, 325cc silicone prosthesis experienced, left-sided rupture intraoperatively.The rupture happened during surgery.No adverse event or patient consequences reported.
 
Additional Manufacturer Narrative
Device photo evaluation completed on february 16 , 2023: upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Updated devices' photo evaluation completed on feb.28 , 2023: upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on (b)(6) 2023: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the siltex mod+prof xtra 325cc breast implant was found to have a tear on the anterior view, measuring approximately 5.5 cm microscopic examination was performed, and the cause of the tear could not be identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: it is possible to damage the implant during insertion.Ensure that excessive force is not applied to a very small area of the shell during the insertion of the device through the incision.Instead, apply force over as large an area of the implant as possible.Avoid pushing the device into place with one or two fingers in a localized area, as this may create an area of weakness on the shell.In addition, an incision should be of appropriate length to accommodate the style, size, and profile of the implant.This will reduce the potential for creating excessive stress to the implant during insertion and will avoid the risk of damage to the implant.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Updated photo evaluation completed on (b)(6) 2023: upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.According to the information received, the customer reported that the siltex mod+prof xtra 325cc breast implant ruptured during surgery.Visual analysis of the returned sample revealed that the siltex mod+prof xtra 325cc breast implant was found to have a tear on the anterior view, measuring approximately 5.5 cm microscopic examination was performed, and the cause of the tear could not be identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: it is possible to damage the implant during insertion.Ensure that excessive force is not applied to a very small area of the shell during the insertion of the device through the incision.Instead, apply force over as large an area of the implant as possible.Avoid pushing the device into place with one or two fingers in a localized area, as this may create an area of weakness on the shell.In addition, an incision should be of appropriate length to accommodate the style, size, and profile of the implant.This will reduce the potential for creating excessive stress to the implant during insertion and will avoid the risk of damage to the implant.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR WORLDWIDE LLC
31 technology drive
suite 200
irvine CA 92618
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16401005
Report Number3006942524-2023-00006
Device Sequence Number5605747
Product Code FTR
UDI-Device Identifier00081317025467
UDI-Public00081317025467
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2023
Device Model NumberTMPX325
Device Catalogue NumberTMPX325
Device Lot Number7613728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2023
Supplement Date Received by Manufacturer02/28/2023
05/04/2023
06/01/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date03/23/2023
05/08/2023
06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale